Skip to Content

What happens if u abruptly stopping taking levothroxine due to running out of medd?

Responses (5)

Delila 27 Apr 2013

You may experience lethargy, feeling very tired & no energy. Also, if you are without Levothyroxine for a significant period you may notice you start to put on weight. The sooner you can get back on he medication the better. Please tell your doctor the situation you are in.

tmom4lfe 28 Apr 2013

Thanks 4 the advice.very helpful

kaismama 27 Apr 2013

This is a hormone you can't be without. If your body doesn't make it you have to take pills. They are important. Don't let this happen once you get back on it. You can't just not take it, like you could stop something else. Your body needs this med to survive. Get back on the med asap.

tmom4lfe 28 Apr 2013

Thanx. Very helpful

endlessPred 27 Apr 2013

The others gave good information. Running out of this med ought not happen. Call the doctor to renew the prescription. If you need to see him, they still cannot deny the prescription as this is a hormone to keep your body going.

Walgreens has a special savers group which will greatly reduce the cost of your medication. They also mail so you won't run out. Costco, Target, Walmart, And so forth have reduced prices and can help you. Call around to get the best price. All of these will mail if getting out is an issue. Check online and make some calls.

A few days is ok, but more than that you will start having symptoms. The problem is that you will take a few weeks to get back up. That is a very uncomfortable time.

tmom4lfe 28 Apr 2013

Thanx very much. Good advice.checking n2 it.

endlessPred 28 Apr 2013

My endo did have me off for a month when I was too low - so the dose had been too high. But this is under doctors orders and my thyroid was removed previously. Other thyroid conditions would not work that way. When we began the medication at a new dose, it was six months before we had it correct again. Not pleasant at all. As they say, don't try this at home!

smileyhappy 27 Apr 2013

Hi tmom4lfe,

You should not be off of it for long a all! This is a med that you need so that your thyroid works properly. Your Thyroids controls a lot in your body.

tmom4lfe 28 Apr 2013

Thanx 4 responding. Really appreciative.

smileyhappy 28 Apr 2013

Your Welcome! :)

Doris Stewart 12 May 2018

I AM TAKING 100 MCG.AND AFTER STANDING ON MY FEET FOR A BOUT 5 HOURS AT WORK BOTTOM OF FEET HURT SO BAD CAN.BEARLY WALK LEFT.FOOT BEGINS TO ALMOST DRAG WHEN I DON'T TAKE IT FEET.DONT.DO ANYTHING FEEL MUCH.BETTER THROUGH OUT THE DAY MY DOCTOR TOLD ME TO TAKE HALF PILL ON DAY AND THE WHOLE PILL.NEXT DAY. I ALSO TAKE ENALAPRIL5MGS FOR MY LIVER FUNCTIONS AND I TAKE 4000 MG OF VITAMIN D. BUT ONLY WHEN I TAKE FULL DOSE OF levothyroxine BOTTOM OF FEET SWELL AND HURT
I WAS GIVEN 100 MCG.AND OF gabapentin FOR.MY FEET WHEN OFF FEET GOING TO BED FEET FEEL GOOD SOMETIMES HARD TO SLEEP HAVE TO TAKE SLEEPING PILL TO GO TO SLEEP WHAT DO YOU THINK I SHOULD DO. PLZ HELP.

Joytree 29 Jun 2018

If you feel the need to take the medicine that is right for your body..then do so.
If you are having a bad feeling about the medicine, then let your Doctor know..
I would say get a second opinion.
God bless you ..hope you feel better.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions